Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 15, 2022, 11:45 AM MST for 13 counties in New Mexico. It took effect at Feb 15, 2022, 12:00 PM MST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 11:45 AM MST (18:45 UTC)
- In effect from
- Feb 15, 2022, 12:00 PM MST
- Expired
- Feb 16, 2022, 7:00 PM MST
- In force
- 31 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Chaves County, NM, Cibola County, NM, Curry County, NM, De Baca County, NM, Lincoln County, NM, McKinley County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 112 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3679 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS75 KABQ 151845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1145 AM MST Tue Feb 15 2022 NMZ205-208-220-224-225-241-160300- /O.NEW.KABQ.WI.Y.0009.220215T1900Z-220216T1200Z/ West Central Plateau-Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 1145 AM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley, Southwest Mountains and West Central Plateau. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ226-239-240-160300- /O.NEW.KABQ.WI.Y.0009.220215T1900Z-220216T2300Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 1145 AM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains and Southwest Chaves County. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-160300- /O.NEW.KABQ.WI.Y.0009.220216T1200Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 1145 AM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 5 AM to 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
946 WWUS75 KABQ 160255 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 755 PM MST Tue Feb 15 2022 NMZ205-208-220-224-225-241-160400- /O.CAN.KABQ.WI.Y.0009.000000T0000Z-220216T1200Z/ West Central Plateau-Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY IS CANCELLED... Winds will continue to weaken through the evening, so the Wind Advisory is cancelled. Winds will remain gusty over the high peaks of Socorro County tonight with speeds reaching up to 45 mph at times. $$ NMZ226-161200- /O.UPG.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ /O.NEW.KABQ.HW.W.0004.220216T0300Z-220216T1500Z/ South Central Mountains- 755 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. The strongest winds will occur after midnight into the early morning Wednesday. * WHERE...South Central Mountains. * WHEN...Until 8 AM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible, especially late tonight and early Wednesday morning. Travel will be difficult, especially for high profile vehicles on northwest to southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ235>238-161200- /O.EXT.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM to 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-161200- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 755 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
543 WWUS75 KABQ 160300 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 800 PM MST Tue Feb 15 2022 NMZ226-161200- /O.EXB.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ /O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ South Central Mountains- 800 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...South Central Mountains. * WHEN...For the Wind Advisory, from 8 AM to 4 PM MST Wednesday. For the High Wind Warning, until 8 AM MST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ239-240-161200- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 800 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-161200- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 800 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM to 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
112 WWUS75 KABQ 161159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 459 AM MST Wed Feb 16 2022 NMZ226-162000- /O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ /O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ South Central Mountains- 459 AM MST Wed Feb 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...For the High Wind Warning, southwest winds 15 to 25 mph with gusts up to 45 mph. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...South Central Mountains. * WHEN...For the High Wind Warning, until 8 AM MST this morning. For the Wind Advisory, from 8 AM this morning to 4 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ239-240-162000- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 459 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-162000- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 459 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
932 WWUS75 KABQ 161449 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 749 AM MST Wed Feb 16 2022 NMZ226-162300- /O.EXP.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/ /O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/ South Central Mountains- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...South Central Mountains. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-162300- /O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/ Eastern Lincoln County-Southwest Chaves County- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235>238-162300- /O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/ Curry County-Roosevelt County-De Baca County-Chaves County Plains- 749 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, De Baca County, Roosevelt County and Chaves County Plains. * WHEN...From 11 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
346 WWUS75 KABQ 162106 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 206 PM MST Wed Feb 16 2022 NMZ235-236-170515- /O.NEW.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/ /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Curry County-Roosevelt County- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY... * WHAT...Through 7pm, southwest winds 25 to 35 mph with gusts up to 45 mph. For the second Wind Advisory early Thursday morning, north winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, * WHERE...Curry County and Roosevelt County. * WHEN...For the first Wind Advisory, until 7 PM MST this evening. For the second Wind Advisory, from 2 AM to 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-223>225-170200- /O.EXB.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Lower Rio Grande Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands, Lower Rio Grande Valley, South Central Highlands and Upper Tularosa Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ226-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ South Central Mountains- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...South Central Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ237-238-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ De Baca County-Chaves County Plains- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...De Baca County and Chaves County Plains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-170200- /O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Eastern Lincoln County-Southwest Chaves County- 206 PM MST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
254 WWUS75 KABQ 170206 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 706 PM MST Wed Feb 16 2022 NMZ235-236-171200- /O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ /O.CON.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/ Curry County-Roosevelt County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...North 25 to 40 mph with gusts up to 55 mph. * WHERE...Curry County and Roosevelt County. * WHEN...From 2 AM to 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Through late evening wind speeds will continue to weaken, so the Wind Advisory that was in effect for Wednesday afternoon is being allowed to expire. However, a backdoor cold front will move through late tonight with wind gusts up to 55 mph persisting until late Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-223>226-237>240-170315- /O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/ Lower Rio Grande Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to weaken through mid evening, so the Wind Advisory will be allowed to expire. $$ NMZ230-171200- /O.EXB.KABQ.WI.Y.0010.220217T0500Z-220217T1800Z/ Union County- 706 PM MST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Union County. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:50 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 15, 9:50 AM MST, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 950 AM MST Tue Feb 15 2022 .AVIATION... 18Z TAF CYCLE Strengthening swly flow aloft over NM in advance of an upper low to be centered over south central AZ by 16/15Z. Combined with a deepening sfc lee trough, the stronger wind gusts to around 40-45kts possible along and east of the south central high terrain. Strong winds to persist along over portions of Socorro County ewd aft 15/00Z and may gust to around 50kts. Onset of showers associated with the upper low doesn't appear to be until aft 16/14Z. && .PREV DISCUSSION...239 AM MST Tue Feb 15 2022... .SYNOPSIS... A storm system moving in from the west will produce strong southwest winds and dangerous fire weather conditions over NM today. A strong cold front will arrive Wednesday with more wind, colder temperatures, and the chance for valley rain and mountain snow showers. An even stronger cold front arrives Thursday with greater chances for snow over northern and central NM. Winter travel impacts may develop on Wednesday night and Thursday with very slick roads possible. Warmer temperatures will return Friday and Saturday with mostly sunny skies and less wind. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... Main forecast change overnight was a slight shift of the stronger winds aloft farther south. Local winds gusts in southwest Chaves county could approach wind advisory criteria for an hour or two this afternoon but the main mid-level wind maxima is now forecast to be south of the forecast area. Winds will decrease somewhat over the south-central mountains and east-central/southeast plains this evening but will likely ramp up again overnight. The closed upper- level low responsible for the increased winds is forecast to move to near Phoenix, AZ around mid-day Wednesday. Latest model runs have backed off on precipitation/snow amounts for much of the forecast area Wednesday. Very dry low-level will take a good deal of time to overcome, limiting not only chances for precipitation but accumulating snowfall amounts primarily to the western mountains Wednesday. A couple of inches of snow are possible across the western mountains including the divide by late Wednesday afternoon. 33 LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)... By Wednesday night, the initial H5 trough axis will be pivoting thru southeast NM while the second upper trough takes shape over the Four Corners region. 700mb temps fall to near -9C in the wake of a strong Pacific cold front Wednesday evening. Snow will be primarily focused along west-facing slopes and within an area north of a 90 to 110 kt speed max. Model guidance has been inconsistent with this upper jet during the transition period between the two waves, so confidence is only moderate on where the greater snow accums will set up Wednesday night. The NBM4.1 PoPs have been in line with the ECMWF and Canadian the past couple days while the GFS and NAM have waffled around a lot with QPF. This latest forecast indicates a burst of winter weather along I-40 and NM-550 across western NM thru Wednesday night. The combination of falling temps with 1-3" of snow and wind may lead to difficult travel for several hours. Winds will also be noteworthy Wednesday night over the Sacramento Mts and nearby east slopes where gusts up to 50 mph are possible. A strong back door cold front is then expected to race southwest thru eastern NM early Thursday with strong north to northeast wind gusts up to 50 mph. 700mb temps in the wake of this cold front fall to near -12C. Surface convergence along the central mt chain with upslope flow and strong mid-level deformation will lead to a second burst of winter weather Thursday morning. Confidence continues to decrease thru this period due to the complex nature of the two upper waves pivoting thru the region. Attm, the southern Sangre de Cristo Mts to the East Mt communities southward toward Ruidoso stand the best chance for 1-3" of snow with difficult travel along I-25, I-40, and U.S. 285. While snowfall amounts are currently forecast to be sub-advisory, impacts may warrant winter wx highlights if conditions come together for the Thursday morning commute. Temps will be plenty cold for roads to become very slick. The entire system is expected to shift quickly east by Thursday night with very cold temps for Friday morning. A warming trend will begin Friday and Saturday with lighter winds and sunny skies. Guyer && .FIRE WEATHER... ...Critical Fire Weather Conditions Late This Morning Through Afternoon... Very dry southwest flow aloft will increase today. As a result, a Red Flag Warning is in effect for portions of the forecast area. Strong southwest winds will continue tonight and into Wednesday across some of the higher terrain south of I-40 as well as into the eastern plains. The east-central plains mainly east of the Pecos River could see a combination of low relatively humidity levels and above average warmth Wednesday as well, therefore a Fire Weather Watch is in effect for Wednesday afternoon. By Wednesday, temperatures cool and relatively humidity values rise behind the passaged of an associated cold front. Accumulating snow is possible mainly over the western mountains Wednesday and for the northern and central mountain chain Wednesday night and Thursday. Snow amounts are forecast to remain on the light side with several inches possible mainly above 7500 feet. A warming trend remains on tap to get underway Friday and continue through the upcoming weekend. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for the following zones... NMZ103>105-107>109. Fire Weather Watch from Wednesday morning through Wednesday afternoon for the following zones... NMZ108. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:01 PM MST | Red Flag Warning | ABQ | 28 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.